I see posts on this forum from people who were taking Zoloft or similar, were switched to Adderall and became ill. I must tell you that this combo is a bit scary. MAOI is not the only med which, when taken with Amphetamine, raises red flags, because Amphetamine is a form of MAOI. Low-dose Adderall (10-20 mg tablet 1 x per day) and lowest 'effective' dose of Zoloft (50 mg) are unlikely to result in catastrophic events... although I'd keep some Valium around, just in case. In the Adderall posts, I found an entry by someone who seemed to exhibit symptoms of serotonin overload or withdrawal symptoms and possibly a combination. All the people taking the psychostimulants know to keep away from Robitussin DM and other DMX? You can have DMX *alone*, but I wouldnt be mixing it with either of the aforementioned. Is this a useful question?
yes, it is! My sister had a bad reaction with her Adderall and SSRI medication, I think it was ¿Celexa? Anyways, ya, Adderall affects the seratonin in a very indirect sort of way and can cause seritonin syndrome. Also, if you're depressed, and also need a stimulant, often times it's a misdiagnosis for bipolar depression vs. unipolar depression.
I have narcolepsy and i take Xyrem, 60mg prozac and 20mg twice a day adderall. this doesnt seem to be a good combination. what symptoms are exhibited from a serotonin overload? my doctor and my nurse with the Xyrem both keep telling me that this combination isn't anything to worry about. But I don't feel like this is the way i want to feel for the rest of my life. the only positive i've gotten is not sleeping all day everyday. help!!
Serotonin syndrome is extremely uncommon. This is just putting an unnecessary scare on some people. Adderall/other psychostimulants are very commonly prescribed with SSRIs. DMX, tramadol, and maybe some other specifically serotonergic drugs do have an adverse reaction with ssris and should be used with caution. Adderall, ritalin, vyvanse, etc are much less of a worry, and do not necessarily need to be approached with as much caution. That being said, obviously don't take too much of either, or else a problem will occur, SS or not.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Dec 2009 • 2 answers
Posted 10 Jul 2010 • 5 answers
Posted 17 Nov 2010 • 10 answers
Posted 1 Apr 2013 • 3 answers
Posted 21 Jan 2016 • 1 answer